Alert archive / Alabama / Wind Advisories in 2010
Wind Advisory 9, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Mar 29, 2010, 3:33 AM CDT for 39 counties in Alabama. It took effect at Mar 29, 2010, 12:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2010, 3:33 AM CDT (08:33 UTC)
- In effect from
- Mar 29, 2010, 12:00 PM CDT
- Expired
- Mar 29, 2010, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.6 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
128 WWUS74 KBMX 290833 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 333 AM CDT MON MAR 29 2010 ...BREEZY CONDITIONS EXPECTED ACROSS CENTRAL ALABAMA THIS AFTERNOON... ALZ011>015-017>050-292300- /O.NEW.KBMX.WI.Y.0009.100329T1700Z-100329T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 333 AM CDT MON MAR 29 2010 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING. BREEZY NORTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS 25 TO 30 MPH ARE EXPECTED AREAWIDE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 MPH AND HIGHER... OR WIND GUSTS OF 30 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Mar 29, 3:21 AM CDT, 12 minutes earlier.
Area forecast discussion, Mar 29, 3:21 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 321 AM CDT MON MAR 29 2010 .DISCUSSION... FOR A GOOD PART OF THE DAY...ESPECIALLY THIS MORNING WE WILL CONTINUE TO HAVE TO DEAL WITH THE REMNANT UPPER LOW THAT IS TAKING ITS TIME PUSHING FURTHER EAST. THAT WILL TRANSLATE INTO A GOOD MIX OF CLOUDS AND SOME SUN AS WE GO INTO THE AFTERNOON HOURS. LEFT THE NORTHERN HALF OF THE FORECAST AREA WITH DRIZZLE AND SPRINKLES THROUGH THE MORNING AS THESE LOW CLOUDS PUSH ACROSS THE AREA. THAT WILL ALSO KEEP TEMPS SEVERAL DEGREES BELOW NORMAL FOR THIS TIME OF THE YEAR. IT WILL ALSO BE RATHER GUSTY TODAY AS NORTHWEST WINDS SETTLE IN BEHIND THE FRONT. HAVE INCLUDED THE ENTIRE AREA INTO A LOW-END WIND ADVISORY FOR THIS AFTERNOON. ASIDE FROM TUESDAY...WHERE NORTHWEST FLOW WILL CONTINUE TO DOMINATE...THE WEATHER PATTERN IS VERY QUIET AS LARGE SCALE RIDGING WILL SETUP ACROSS MUCH OF THE EASTERN HALF OF THE CONUS. THIS WILL MEAN PLENTY OF SUNSHINE AND TEMPERATURES THAT WILL CONTINUALLY WARM AS WE PROGRESS THROUGH THE WORK WEEK. BY MID TO LATE WEEK TEMPS WILL LIKELY BE 5 TO MAYBE EVEN 10 DEGREES ABOVE NORMAL AS MARCH ENDS AND WE MOVE INTO APRIL. HAVE ELECTED TO KEEP UPPER 70S AND LOWER 80S AS A SUBTLE RETURN FLOW GETS ESTABLISHED LATE WEEK. OUR NEXT WEATHER MAKER WILL BE ON OUR DOORSTEP BY NEXT WEEKEND AS A PROGRESSIVE OPEN WAVE BEGINS TO CUT OFF AS IT MOVES ACROSS THE SOUTHERN PLAINS AND MS VALLEY AREAS. EXPECT ANOTHER COLD FRONT TO PUSH THROUGH THE SOUTHEAST BY SUNDAY...BRINGING WITH IT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. 17/KLAWS && .AVIATION...06Z TAF DISCUSSION. CLOUDS CONTINUE TO STROLL IN FROM THE NORTHWEST THIS MORNING. EXPECT CEILINGS TO REMAIN AT LEAST IN THE MVFR RANGE. SOME SITES ACROSS NORTHERN MISSISSIPPI ARE REPORTING CEILINGS BELOW 1000 FT. THIS COULD AFFECT SOME OF OUR SITES...BUT BEING THAT IT'S SPORADIC ENOUGH...DECIDED NOT TO INCLUDED IT IN A PREVAILING GROUP AT THIS TIME. CONDITIONS SHOULD BEGIN TO IMPROVE SLOWLY AFTER 14Z. AFTER SUNRISE...EXPECT FOR WINDS TO BECOME QUITE GUSTY. 10/ARM && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 57 39 66 38 75 / 10 0 0 0 0 ANNISTON 60 41 67 41 77 / 10 0 0 0 0 BIRMINGHAM 61 41 67 44 78 / 10 0 0 0 0 TUSCALOOSA 63 39 71 42 79 / 10 0 0 0 0 CALERA 62 42 68 44 77 / 10 0 0 0 0 AUBURN 60 42 67 44 76 / 10 0 0 0 0 MONTGOMERY 64 42 71 42 78 / 10 0 0 0 0 TROY 62 40 70 39 77 / 10 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT... BULLOCK...CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY... CLEBURNE...COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE... HALE...JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO... MARION...MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH... RUSSELL...SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA... TUSCALOOSA...WALKER...WINSTON. && 17/10
Hazardous weather outlook, Mar 28, 8:58 PM CDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 858 PM CDT SUN MAR 28 2010 ALZ011>015-017>050-300200- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 858 PM CDT SUN MAR 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.